Sustainable collusion on separate markets
When firms can supply several separate markets, collusion can take two forms. Either firms establish production quotas on all the markets, or they share markets. This paper compares production quotas and market sharing agreements in a Cournot duopoly where firms incur a fixed cost for serving each market. We show that there exists a threshold value of the fixed cost such that collusion is easier to sustain with production quotas below the threshold and with market sharing agreements above the threshold. These results are obtained both under Nash reversion strategies and the globally optimal punishment strategies introduced by Abreu (1986).
|Date of creation:||00 Jun 2006|
|Date of revision:|
|Contact details of provider:|| Postal: |
Fax: +32 10474304
Web page: http://www.uclouvain.be/core
More information through EDIRC
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- ELLEFLAMME, Paul & BLOCH, Francis, .
"Market sharing agreements and collusive networks,"
CORE Discussion Papers RP
1711, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
- repec:tpr:qjecon:v:98:y:1983:i:2:p:185-99 is not listed on IDEAS
- B. Douglas Bernheim & Michael D. Whinston, 1990. "Multimarket Contact and Collusive Behavior," RAND Journal of Economics, The RAND Corporation, vol. 21(1), pages 1-26, Spring.
- repec:bla:restud:v:38:y:1971:i:113:p:1-12 is not listed on IDEAS
- John Gross & William L. Holahan, 2003. "Credible Collusion in Spatially Separated Markets," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 44(1), pages 299-312, February.
- Abreu, Dilip, 1988. "On the Theory of Infinitely Repeated Games with Discounting," Econometrica, Econometric Society, vol. 56(2), pages 383-96, March.
- Abreu, Dilip, 1986. "Extremal equilibria of oligopolistic supergames," Journal of Economic Theory, Elsevier, vol. 39(1), pages 191-225, June.
When requesting a correction, please mention this item's handle: RePEc:cor:louvco:2006059. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Alain GILLIS)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.